MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032250
Medical Device Problem Codes Bent (1059); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-02369.It was reported that stent damaged and stent dislodgement occurred.The target lesion was located in the circumflex artery.A 2.00mm x 20mm nc emerge® balloon catheter was advanced to dilate the lesion.However, upon inflation, the balloon ruptured at 20 atmospheres.The device was removed and the physician noticed that the balloon had completely came off from the delivery system and remained in the body.Subsequently, a stent was advanced and was deployed to cover the detached balloon.After that, a 2.50 x 32mm synergy ii stent was advanced but failed to cross the lesion.The device caught on the previously deployed stent and the stent appeared to be unraveled.The device was removed from the patient's body and it was noted that the stent came off on the back table outside the patient's body.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a synergy ii us mr 2.50 x 32mm stent delivery system was returned for analysis.The stent was returned detached and separated from the sds.The stent was severely damaged and stretched.The manufacturing data for this device was reviewed and no anomalies were highlighted.The maximum stent profile was found to be within the specification.The balloon body was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.There were crimp markings evident on the entire length of the balloon wall indicating overall crimp contact between the stent and the balloon at the time of manufacture.A visual and tactile examination of the device found multiple kinks along the full catheter length.An examination of the shaft polymer extrusion profile revealed multiple kinks on the proximal and distal side of the bi-component bond.The tip profile was visually and microscopically examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description
It was reported that stent damaged and stent dislodgement occurred.The target lesion was located in the circumflex artery.A 2.00mm x 20mm nc emerge® balloon catheter was advanced to dilate the lesion.However, upon inflation, the balloon ruptured at 20 atmospheres.The device was removed and the physician noticed that the balloon had completely came off from the delivery system and remained in the body.Subsequently, a stent was advanced and was deployed to cover the detached balloon.After that, a 2.50 x 32mm synergy ii stent was advanced but failed to cross the lesion.The device caught on the previously deployed stent and the stent appeared to be unraveled.The device was removed from the patient's body and it was noted that the stent came off on the back table outside the patient's body.No patient complications were reported.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6427013
Report Number2134265-2017-02370
Device Sequence Number16153773
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public(01)08714729840336(17)20170517(10)19281928
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2017
Device Model NumberH7493926032250
Device Catalogue Number39260-3225
Device Lot Number19281928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR